Sandman1956
  • 1 reply
  • 106 views
  • 1 followings
Sandman1956, August 31,  2020  10:58pm EST

Effects of Stroke didn’t show up until weeks later

just joined this group and looking for some answers.  My husband suffered a hemorrhagic stroke to his right frontal lobe on July 14th.  Was in hospital for six days and then discharged home with outpatient rehab.  No noticeable effects except he had difficulty making a decision and answering questions.  After three weeks at home, he seemed to be worse in that he was not making sense when he talked.  Went back to ER and another MRI and cat scan showed no new stroke.  On August 20th he really declined and wasn’t making any sense when he talked and began to lose his balance.  Back to ER that day and he has been there ever since.  They said it wasn’t another stroke, wasn’t seizures but maybe a reaction to his anti-seizure med (Keppra).  Took him off that and put him on another.  Took him a week to become clear headed again.  Transferred him to the inpatient rehab unit of the hospital for therapy and he had a UTI.  Tomorrow will be his 7th day of antibiotics for that.  This past Saturday he was the best he has been, then on Sunday he was super tired and confused again.   Today he was VERY confused and no one could hold his attention for any length of time.  He is also battling pain in both feet, which has been there a week.  The doctor says it’s gout, but he has NEVER had gout this long, this severe and in both feet at the same time.  Has anyone else heard of the effects of the stroke taking this long to show up?  I can’t seem to get an answer for why this happened and I don’t know what to do.  He had a brain bleed when he had the stroke also.  Thanks in advance for any help anyone may offer!

1 Reply
  • AHAASAKatie
    AHAASAKatie, September 3,  2020  8:58am EST

    Good morning, my first thought is that he needs a face/face checkup to make sure it's not something else. Mental confusion can come from many different sources, UTI's (as you know) & low sodium are just two examples. There UTI meds that can cause low sodium as well. Plus if he is experiencing this much leg pain checking for blood clots, PAD or other issues would be important to do. 

    This is the hard part of caregiving I think. Please push for a face/face evaluation and advocate for all possible issues. 

    Please let us know how you both are doing. This must be exhausting for you as well. 

    Best Katie

     

dark overlay when lightbox active
dark overlay when lightbox active
dark overlay when lightbox active
dark overlay when lightbox active